Are you Eleonora Bellani?

Claim your profile

Publications (4)7.49 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: Imatinib mesylate is a drug that has been recently approved for the treatment for chronic myeloid leukemia. It acts as a potent and selective inhibitor of BCR-ABL tyrosine kinase. It also inhibits both c-kit and platelet-derived growth factor receptor tyrosine kinases. Hypopigmentation of the skin in patients receiving this drug has been recently reported. We report a 17-year-old Caucasian patient affected by chronic myeloid leukemia in therapy with imatinib mesylate who developed hypopigmented vitiligo-like patches and generalized lightening of the skin. In order to evaluate the lightening observed clinically, we measured the progressive skin color hypopigmentation by using a colorimeter over several months. The colorimetric evaluation confirmed the generalized and gradual lightening of patient's skin over treatment with imatinib mesylate. We believe that this is the first reported instance of vitiligo-like lesions in a pediatric patient treated with imatinib mesylate, and the second in a Caucasian patient.
    Pediatric Dermatology 03/2006; 23(2):175-8. DOI:10.1111/j.1525-1470.2006.00208.x · 1.02 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Imatinib mesylate (IM) represents the first-line treatment for chronic myeloid leukemia (CML). We hereby relate 3 cases of an IM-induced pityriasis rosea (PR)-like cutaneous eruption. Patients developed an erythematous, slightly pruritic, macular skin eruption, with many lesions having a peripheral collarette of desquamation, confined to the trunk, limbs, and arms with a vaguely dermatomal diffusion. The histologic findings suggested a reactive process to the drug. Full dermatological recovery was obtained after IM discontinuation, but lesions reappeared upon restoring therapy, suggesting the drug-related nature of the rash. To our knowledge this is the first reported PR-like cutaneous eruption to IM.
    Journal of the American Academy of Dermatology 12/2005; 53(5 Suppl 1):S240-3. DOI:10.1016/j.jaad.2004.10.888 · 4.45 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Thyroid diseases may be associated with a wide variety of dermatologic disorders. We report a 15-year-old girl with acquired ichthyosis and hypertrichosis associated with hypothyroidism resulting from autoimmune thyroiditis. Her skin lesions progressively resolved after 8 months of replacement therapy with L-thyroxine. This result supports the hypothesis that hypothyroidism in our patient can be directly related to the pathogenesis of acquired ichthyosis and hypertrichosis.
    Pediatric Dermatology 09/2005; 22(5):447-9. DOI:10.1111/j.1525-1470.2005.00114.x · 1.02 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: We report our experience with UV-B narrowband (UV-B-NB) therapy in children affected by vitiligo. We studied 10 Caucasian Italian children (six boys, four girls, mean age 9.7 years +/- 2.67). Treatment mean term was 5.6 months; frequency was three times a week on nonconsecutive days or only twice a week, because of school or family duties. The percentage of repigmentation was evaluated by comparing photographs taken before, during, and after the treatment, and showed a repigmentation level higher than 75% in five patients (5/10, 50%) and between 26% and 75% in three patients (3/10, 30%). Of our patients, 80% had a satisfactory response to phototherapy. Adverse events were limited and transient. No significant relationships between repigmentation grades and variables such as skin type, positive family history, and disease extension were observed. Some areas responded better than others; the best results were shown on the face and neck. Perhaps we studied too few patients to be conclusive, but the results obtained so far seem to indicate that children affected by recent vitiligo have a better response to the therapy. We feel that UV-B-NB therapy is a valuable and safe option for the treatment of pediatric vitiligo, and should be started as soon as possible.
    Pediatric Dermatology 05/2005; 22(3):257-61. DOI:10.1111/j.1525-1470.2005.22319.x · 1.02 Impact Factor